Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 227, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2001, 10:46 PM CDT for Wells County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2001, 10:46 PM CDT (03:46 UTC)
- Expired
- Aug 24, 2001, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KBIS 250347 SVRBIS NDC103-250430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1046 PM CDT FRI AUG 24 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 1130 PM CDT * AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF HAMBERG...OR ABOUT 41 MILES SOUTHWEST OF DEVILS LAKE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREMEN AT 1055 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4776 9957 4758 9954 4754 9930 4781 9933 RS LEBLANG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:00 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Aug 24, 3:00 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 24 2001 CD FNT ACRS WRN ND WL MV EWD THRU CWA THIS EVENING AND ERLY TNT. LATEST MSAS AND SFC OBS SHW FNT E OF ISN TO JUST WEST OF DIK INTO EXTRM SWRN ND. PROBLEMS WI FCST COVER THE POTENTIAL FOR TSTMS. ETA/AVN RUNS THIS AM WERE CLOSE ON HANDLING THIS FNT WI THE ETA JUST A BIT FASTER THAN THE AVN. THE DIFFERENCE BEING THAT THE ETA BUILDS IN THE SFC HIGH INTO THE REGION FASTER THAN THE AVN. THIS SEEMS TO BE THE CASE THIS SUMMER. I FAVOR AN AVN SOLN TO THE FCST. BOTH MODELS SHW A BETTER RH FIELD IN THE ERN PART OF THE STATE THAN IN THE CNTRL AREAS. LOOKING AT LATEST VIS SAT PICS THERE IS SOME CLD DVLPMT ACRS THE NCNTRL AREA ATTM WI BETTER DYNAMICS AND RH IN SERN SASK INTO SRN MANITOBA WI ONGOING CONVECTION. AS THE FNT CONTINUES TO MV EWD I AM TIMING THE FROPA THRU MOT BY 17Z...BIS BY 00Z AND JMS BY 04Z. DUE TO SHARP NATURE OF CD FNT AND WSHIFT I BELIEVE ANY CHC OF TSTMS WL BE CONFINED ALONG THE FNT...ESP IN THE NCNTRL AND ECNTRL AREAS. THIS AMS SOUNDING SHWD CAPES OF 1573 J/KG AND A LI OF -4 IN BIS. MODEL CAPES SHW THIS FIELD SHIFTING EAST WI THE FNT AND BETTER POTENTIAL FOR TSTMS IN NE AND ERN ND TNT. MODEL LIS WERE PROGGED TO INC TO -5 IN CNTRL ND AHEAD OF FNT THIS EVENING...THUS THE CHC OF TSTMS. CURRENT SUNNY SKIES WERE HEATING THE ATMOSPHERE NICELY AND WL AID THE DESTABILIZATION INTO THE EVENING. MY PRESENT THINKING IS TO PUT 30 POPS IN MOT AND 20 POPS IN BIS WI 30 POPS IN JMS AREA FOR THIS EVENING. THEN WI FROPA SKIES WL CLEAR OUT TNT AS NRN ROCKIES HIGH PRESSURE SYSTEM BUILDS IN GRADUALLY INTO SAT. SKIES WL BE SUNNY IN MOST AREAS ON SAT WI BASICALLY CLEAR CONDITIONS SAT NIGHT. SUNDAY THE SFC HIGH MVS EAST AND SOUTH WINDS DVLP WI SOME RETURN MOIST. NXT FEATURE APRS TO BE A WK FNT OR TROF MVG IN THE FLOW ACRS ND LATER SUNDAY. WITH MOISTURE PROGGED TO BE WEAK...I AM LEANING TOWARDS A DRY FROPA WI A FEW CLDS POSSIBLE THEN. AS FAR AS TEMPS GO...PREVIOUS MAX/MIN FCST SEEMS REASONABLE AND IN LINE WI NEW MODEL GUIDANCE THROUGH THE WEEKEND AND ONLY MADE MINOR ADJUSTMENTS. IN THE LONGER TERM...CURRENT LARGE UPPER HIGH WHICH COVERS MUCH OF SRN US IS PROGGED TO RELOCATE TO THE SW US BY MID NXT WEEK WHICH WL ALLOW FOR L/W TROF TO DVLP OVR ERN US THEN. THIS LOOKS TO BE A PATTERN CHANGE AND WL LEAD TO NW FLOW AND COOLER TEMPS FOR THE MIDDLE OF NXT WEEK. CHCS OF PCPN LOOK TO BE SMALL AND CONFINED TO TUESDAY AND WEDNESDAY AND THUS CHANGED THIS WORDING IN THE EXTENDED. .BIS...NONE. JENSEN
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.